Alert archive / Louisiana / River Flood Warnings in 2011

River Flood Warning 1, NWS Lake Charles, LA

March 9, 2011Allen Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Mar 9, 2011, 11:20 AM CST for Allen Parish, Rapides Parish, Louisiana. It took effect at Mar 9, 2011, 6:00 PM CST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2011, 11:20 AM CST (17:20 UTC)
In effect from
Mar 9, 2011, 6:00 PM CST
Expired
Mar 11, 2011, 4:08 PM CST
In force
46 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

Counties Allen Parish, LA, Rapides Parish, LA

The river

Written for the forecast point Calcasieu River near Glenmora (GLML1). The gauge peaked at 13.30 ft at Mar 10, 2011, 9:00 AM CST.

actionminormoderate5101503/0903/1003/1103/12
Action stage
12 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WGUS44 KLCH 091720
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1120 AM CST WED MAR 9 2011

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC003-079-100720-
/O.NEW.KLCH.FL.W.0001.110310T1200Z-110312T1200Z/
/GLML1.1.ER.110310T1200Z.110311T1200Z.110312T0600Z.NO/
1120 AM CST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR GLENMORA.
* FROM THURSDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 10:30 AM WEDNESDAY THE STAGE WAS 10.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 12.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE 
  READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM
  GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF 
  CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM 
  AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS 
  NEAR THE RIVER WILL OCCUR.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS FALLING AND THE GAUGE 
  READING IS FORECAST TO BE NEAR 12 FEET...ONLY MINOR FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

$$
8 follow-up statements
897 
WGUS84 KLCH 091731
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1131 AM CST WED MAR 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR GLENMORA 

LAC003-079-100731-
/O.CON.KLCH.FL.W.0001.110310T1200Z-110312T1200Z/
/GLML1.1.ER.110310T1200Z.110311T1200Z.110312T0600Z.NO/
1131 AM CST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* FROM THURSDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 10:30 AM WEDNESDAY THE STAGE WAS 10.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 12.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE 
  READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM
  GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF 
  CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM 
  AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS 
  NEAR THE RIVER WILL OCCUR.

$$
334 
WGUS84 KLCH 092219
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
419 PM CST WED MAR 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR GLENMORA 

LAC003-079-101219-
/O.CON.KLCH.FL.W.0001.110310T1200Z-110312T1200Z/
/GLML1.1.ER.110310T1200Z.110311T1200Z.110312T0600Z.NO/
419 PM CST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* FROM THURSDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  3:30 PM WEDNESDAY THE STAGE WAS 11.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 12.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 12.0 FEET...ROADS UPSTREAM FROM   GLENMORA...INCLUDING
  STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF 
  CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM 
  AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS 
  NEAR THE RIVER WILL OCCUR.


$$
692 
WGUS84 KLCH 092347
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
547 PM CST WED MAR 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC003-079-101347-
/O.EXT.KLCH.FL.W.0001.110310T0000Z-110313T0900Z/
/GLML1.1.ER.110310T0000Z.110311T0000Z.110313T0300Z.NO/
547 PM CST WED MAR 9 2011

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:30 PM WEDNESDAY THE STAGE WAS 11.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 12.5 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY SATURDAY BEFORE MIDNIGHT.
* IMPACT...AT 12.0 FEET...ROADS UPSTREAM FROM GLENMORA...INCLUDING 
  STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE 
  CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO 
  BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL 
  OCCUR.

$$
974 
WGUS84 KLCH 100240
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
840 PM CST WED MAR 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC003-079-101640-
/O.EXT.KLCH.FL.W.0001.000000T0000Z-110314T0000Z/
/GLML1.1.ER.110309T2300Z.110311T0000Z.110313T1800Z.NO/
840 PM CST WED MAR 9 2011

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 12.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY 
  TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  EARLY AFTERNOON.
* IMPACT...AT 12.0 FEET...ROADS UPSTREAM FROM GLENMORA...INCLUDING 
  STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE 
  CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO 
  BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL 
  OCCUR.

$$
253 
WGUS84 KLCH 101347
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
747 AM CST THU MAR 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC003-079-110347-
/O.EXT.KLCH.FL.W.0001.000000T0000Z-000000T0000Z/
/GLML1.1.ER.110309T2300Z.110312T0600Z.000000T0000Z.NO/
747 AM CST THU MAR 10 2011

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 AM THURSDAY THE STAGE WAS 13.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY 
  SATURDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 14.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE TWO TO THREE FEET OF 
  WATER OVER THE ROAD AND SUBJECT TO BEING CLOSED. FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL ALSO OCCUR.

$$
929 
WGUS84 KLCH 110241
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
841 PM CST THU MAR 10 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC003-079-111641-
/O.EXT.KLCH.FL.W.0001.000000T0000Z-110315T1200Z/
/GLML1.1.ER.110309T2300Z.110310T1530Z.110315T0600Z.NO/
841 PM CST THU MAR 10 2011

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM THURSDAY THE STAGE WAS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12 FEET.
* FORECAST...THE RIVER WILL remain steady near 13 FEET into 
  SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  TUESDAY MORNING.
* IMPACT...AT 12 FEET...ROADS UPSTREAM FROM GLENMORA...INCLUDING 
  STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU...AND 
  PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE 
  SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS 
  NEAR THE RIVER WILL OCCUR.


$$
975 
WGUS84 KLCH 111526
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
926 AM CST FRI MAR 11 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC003-079-120000-
/O.EXT.KLCH.FL.W.0001.000000T0000Z-110312T0000Z/
/GLML1.1.ER.110309T2300Z.110310T1530Z.110311T1800Z.NO/
926 AM CST FRI MAR 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM FRIDAY THE STAGE WAS 12.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 12.0 FEET...ONLY MINOR FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

$$
941 
WGUS84 KLCH 112208
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
408 PM CST FRI MAR 11 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 

LAC003-079-112238-
/O.CAN.KLCH.FL.W.0001.000000T0000Z-110312T0000Z/
/GLML1.1.ER.110309T2300Z.110310T1530Z.110311T1820Z.NO/
408 PM CST FRI MAR 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* AT  3:30 PM FRIDAY THE STAGE WAS 11.9 FEET.
* FELL BELOW FLOOD STAGE AT 12:20 PM FRIDAY.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.8 FEET BY TOMORROW
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 9:26 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 9, 9:26 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
926 AM CST WED MAR 9 2011

.DISCUSSION...
UPDATED MOST FIRST PERIOD GRIDS TO REFLECT LATEST OB/SATELLITE/RADAR
TRENDS. CDFNT CURRENTLY SOUTH/EAST OF A LINE FROM KAEX...TO
KLCH...TO THE SE TX COASTLINE. A PRE-FRONTAL TROUGH WAS ANALYZED
JUST AHEAD OF THE FRONT BETWEEN GRAND CHENIER AND FRESHWATER
CITY...EXTENDING SWD INTO THE GOMEX. BETWEEN THIS TROUGH AND THE
FRONT...VSBYS OVER THE COASTAL WATERS HAVE DROPPED BLO 1 NM.
ISSUED A DENSE FOG ADVISORY FOR ALL EXCEPT THE COASTAL LAKES AND
BAYS...EXPIRING FROM WEST TO EAST THROUGH THE AFTN FOLLOWING THE
PROGRESSION OF THE ACTUAL FRONT AND THE INTRUSION OF DRIER AIR.

13

&&

.PREV DISCUSSION... /ISSUED 716 AM CST WED MAR 9 2011/

DISCUSSION...
FOR 12Z TAF ISSUANCE.

AVIATION...
REGIONAL 88DS SHOW THE REMAINDER OF THE SHOWERS ASSOCIATED WITH A
PASSING COLD FRONT LOCATED OVER SOUTH-CENTRAL LOUISIANA WITH
STRONGEST CONVECTION NOW WELL EAST OF THE AREA. MEANWHILE SFC OBS
INDICATE LARGE AREA OF LOW CLOUDS...PRIMARILY BELOW 1000 FEET...
COVERING THE SRN 1/2 OF THE AREA. CONDITIONS SHOULD IMPROVE LATER
THIS MORNING AS THE FRONT SWEEPS THROUGH AND DRIER AIR FILTERS IN
BEHIND IT...ALLOWING CEILINGS TO RISE AND DISSIPATE THROUGH THE
DAY. MAIN STORY THIS AFTERNOON WILL BE BRISK NWRLY WINDS BLOWING
AT 12-15 KNOTS WITH GUSTS PUSHING 20 KNOTS.

25

PREV DISCUSSION... /ISSUED 624 AM CST WED MAR 9 2011/

UPDATE...
WITH THE THREAT OF HEAVY RAINS MOVING OFF TO THE EAST...DECIDED TO
GO AHEAD AND CANCEL THE FLOOD WATCH.

BRAZZELL

PREV DISCUSSION... /ISSUED 438 AM CST WED MAR 9 2011/

SYNOPSIS...
LARGE UPPER LEVEL TROUGH CONTINUES TO MOVE EAST ACRS TX. UPPER
LEVEL DIVERGENCE AHEAD OF THE SYSTEM...INTERACTING WITH AN
UNSTABLE ATMOSPHERE AND STRONG VERTICAL WIND SHEAR...IS PRODUCING
A LINE OF STRONG TO SEVERE THUNDERSTORMS FM E MS INTO CNTL/SRN LA.
TORNADO WATCH 44...WHICH WAS IN EFFECT THROUGH 3 AM...HAS BEEN
ALLOWED TO EXPIRE...WITH THE HIGHEST RISK OF SEVERE WEATHER NOW
SHIFTING EAST OF THE AREA. AT THE SFC...LOW CENTER WAS LOCATED
OVER NRN LA/SRN ARK WITH A COLD FRONT NOW ENTERING THE WRN CWA.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL PERSIST EARLY THIS MORNING...MAINLY
OVER THE ERN HALF OF THE AREA. WITH SFC WINDS VEERING TO THE
SW...CONVECTIVE MODE BECOMING MORE LINEAR ACRS THE AREA. A STRONG
STORM OR TWO CANNOT BE RULED OUT...BUT THE BEST POTENTIAL FOR
SEVERE WEATHER APPEARS TO BE MOVING EAST OF THE CWA. IN
ADDITION...THE FLASH FLOOD WATCH REMAINS IN EFFECT MAINLY ALONG
AND EAST OF A LINE FROM BOYCE TO CROWLEY...AS SOME STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL. RAINFALL AMOUNTS OF 2 TO 5
INCHES FELL ACRS PORTIONS OF CNTL LA SINCE YESTERDAY AFTN WITH
ISOLATED AMOUNTS OF NEARLY 8 INCHES...AND ANY ADDITIONAL RAINFALL
WILL MAINTAIN THE POTENTIAL FOR FLASH FLOODING.

EXPECT RAIN TO END BY LATE MORNING OVER THE SERN ZONES...WITH
SKIES CLEARING ACRS THE AREA FROM WEST TO EAST THIS AFTN.
NORTHERLY WINDS BEHIND THE FRONT WILL USHER IN COOLER DRIER
AIR. BELOW NORMAL TEMPERATURES ARE EXPECTED TONIGHT WITH LOWS
FALLING TO NEAR 40 NORTH...MID 40S SOUTH. THE DRY CONDITIONS WILL
PERSIST THROUGH SATURDAY AS HIGH PRESSURE MOVES INTO THE REGION.
COOL MORNINGS AND WARM AFTERNOONS ARE EXPECTED.

A WARMING TREND WILL BEGIN OVER THE WEEKEND AS THE HIGH MOVES
EAST...WITH MOISTURE RETURNING ON SERLY WINDS. COULD SEE A SLIGHT
CHANCE FOR SHOWERS BY EARLY NEXT WEEK AS A WEAK DISTURBANCE
APPROACHES THE AREA.

MARINE...
A COLD FRONT WILL ADVANCE ACROSS THE COASTAL WATERS THIS
MORNING...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE MAINLY
EAST OF CAMERON. STRONG OFFSHORE FLOW WILL DEVELOP IN ITS WAKE AND
PERSIST THROUGH THURSDAY MORNING. HAVE HOISTED A SMALL CRAFT
ADVISORY FOR TONIGHT WITH WINDS EXPECTED TO BE BETWEEN 20-25
KNOTS. WINDS WILL DIMINISH THURSDAY AFTERNOON INTO FRIDAY AS HIGH
PRESSURE BUILDS OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  45  68  40 /  10   0   0   0
KBPT  73  44  69  40 /  10   0   0   0
KAEX  70  40  64  36 /  10   0   0   0
KLFT  76  46  66  41 /  20   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 6 PM CST THIS EVENING FOR COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA OUT 20 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY
     FOR COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT
     20 NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM-WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM-WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM.

     DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
     WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Mar 9, 6:37 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
637 AM CST WED MAR 9 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-101100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
451 AM CST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY EAST OF THE
SABINE RIVER. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW
STORMS COULD BE CAPABLE OF PRODUCING GUSTY WINDS OR SMALL HAIL
ACROSS SOUTH CENTRAL LOUSIANA.

OVER THE COASTAL WATERS...STRONG NORTHERLY WINDS WILL DEVELOP IN THE
WAKE OF THE FRONT...WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED
THIS EVENING THROUGH THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

In the hours before

Local storm report, Mar 9, 9:28 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             3 N CALCASIEU           31.13N 92.71W
03/08/2011  E0.50 INCH       RAPIDES            LA   CO-OP OBSERVER

            COOP OBSERVER IN ELMER LA REPORTED MARBLE SIZED HAIL.

0650 PM     HAIL             3 W LONGVILLE           30.60N 93.28W
03/08/2011  E0.25 INCH       BEAUREGARD         LA   PUBLIC

            3 WEST OF LONGVILLE...ESTIMATED PEA SIZE HAIL AND WIND
            GUST TO 40 MPH.

0725 PM     FLASH FLOOD      ALEXANDRIA              31.29N 92.46W
03/08/2011                   RAPIDES            LA   LAW ENFORCEMENT

            SEVERAL STREETS FLOODED IN ALEXANDRIA AND THE PINEVILLE
            AREA. ALSO ONE HOUSE WITH WATER FLOWING IN.

0927 PM     HAIL             2 SSE ALEXANDRIA        31.27N 92.45W
03/08/2011  E0.88 INCH       RAPIDES            LA   PUBLIC

0950 PM     TSTM WND DMG     DEVILLE                 31.35N 92.16W
03/08/2011                   RAPIDES            LA   PUBLIC

            LARGE OAK TREE BLOWN DOWN.

1027 PM     TSTM WND DMG     5 ENE PINEVILLE         31.35N 92.33W
03/08/2011                   RAPIDES            LA   BROADCAST MEDIA

            TREES AND POWERLINES DOWNED. PUBLIC REPORTS IT WAS A
            POSSIBLE TORNADO.

1038 PM     FLASH FLOOD      ALEXANDRIA              31.29N 92.46W
03/08/2011                   RAPIDES            LA   LAW ENFORCEMENT

            RAPIDES 911 CONTINUES TO REPORT SEVERAL CARS FLOODED
            THROUGHOUT THE PARISH.

1114 PM     FLASH FLOOD      9 SW ALEXANDRIA         31.20N 92.58W
03/08/2011                   RAPIDES            LA   BROADCAST MEDIA

            SEVERAL ROADS WITH WATER ON THEM.

1121 PM     HEAVY RAIN       2 SSW ALEXANDRIA        31.26N 92.48W
03/08/2011  M5.29 INCH       RAPIDES            LA   MESONET

1128 PM     FLASH FLOOD      10 NNW PITKIN           31.06N 93.01W
03/08/2011                   VERNON             LA   OTHER FEDERAL

            A LOW WATER CROSSING GAGE REPORTS OVER TWO FEET OF WATER
            OVER THE ROAD.

0101 AM     TSTM WND GST     BOYCE                   31.39N 92.67W
03/09/2011  M65.00 MPH       RAPIDES            LA   CO-OP OBSERVER

0136 AM     FLASH FLOOD      9 NNW PITKIN            31.05N 93.01W
03/09/2011                   VERNON             LA   OTHER FEDERAL

            USGS STREAM GAGE NETWORK AT A LOW WATER CROSSING ALONG
            THE WEST FORK OF SIX MILE CREEK INDICATES WATER IS STILL
            TWO FEET OVER THE ROAD. WATER LEVELS HAVE PEAKED AND ARE
            BEGINNING TO RECEDE.

&&

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:26 PM CSTAreal Flood AdvisoryLCHRapides109 min
Mar 8, 6:33 PM CSTSpecial Weather StatementLCHRapides42 min
Mar 8, 6:44 PM CSTSpecial Weather StatementLCHBeauregard61 min
Mar 8, 7:41 PM CSTFlash Flood WarningLCHAvoyelles, Rapides3 hr
Mar 8, 7:43 PM CSTSpecial Weather StatementLCHAllen62 min
Mar 8, 8:01 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon59 min
Mar 8, 8:46 PM CSTTornado WarningLCHRapides29 min
Mar 8, 8:58 PM CSTTornado WarningLCHRapides47 min
Mar 8, 9:32 PM CSTSpecial Weather StatementLCHVernon58 min
Mar 8, 9:44 PM CSTSevere Thunderstorm WarningLCHRapides30 min
Mar 8, 9:58 PM CSTSevere Thunderstorm WarningLCHVernon62 min
Mar 8, 10:28 PM CSTFlash Flood WarningLCHRapides, Vernon3 hr
Mar 8, 11:36 PM CSTSpecial Weather StatementLCHRapides39 min
Mar 9, 12:07 AM CSTSpecial Weather StatementLCHRapides53 min
Mar 9, 12:11 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides34 min
Mar 9, 1:00 AM CSTSevere Thunderstorm WarningLCHRapides60 min
Mar 9, 1:20 AM CSTSpecial Weather StatementLCHAvoyelles40 min
Mar 9, 1:32 AM CSTFlash Flood WarningLCHRapides, Vernon3 hr
Mar 9, 2:05 AM CSTSpecial Weather StatementLCHAvoyelles40 min
Mar 9, 3:13 AM CSTSmall Craft AdvisoryLCH31 hr
Mar 9, 3:48 AM CSTSpecial Weather StatementLCHSaint Martin42 min
Mar 9, 4:38 AM CSTAreal Flood WarningLCHRapides3 hr
Mar 9, 8:53 AM CSTMarine Dense Fog AdvisoryLCH9 hr

Nearby

River Flood Warnings in Louisiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.